Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Tinnitus
Aug 6, 2008

I started Sustiva and Truvada almost six months ago and have had a great virological response. The only sustained side effect has been tinnitus - the start of it coincided with the initiation of HAART and it was very pronounced during the first couple of weeks. Since then the tinnitus has diminished somewhat and manifests more intermittently during the day, if still in a noticeable way. I agreed with my consultant that we would give it some time to see if it might go away eventually. She has also offered to refer me to an ENT specialist (although I am not sure I understand how that would help if the tinnitus is provoked by HAART). I will be getting my next set of labs and consultation in about a month's time but am really unsure if I ought to give it any longer to see if this side effect will go away. What do you think?

Response from Dr. Henry

There are many possible causes of tinnitus with a drug cause often a diagnosis of exclusion (no other explanation found hence the ENT evaluation/consultation). I have had several patients seemingly evelop tinnitus from the Emtriva (FTC) or efavirenz but the rate runs very low (? < 1%). A switch to an alternative regimen is often considered if one of the HIV drugs is linked to the persistently annoying condition. KH



Previous
sustiva/truvada side effects
Next
Resitance

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement